MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-2530
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised.As reported by rep: "the patient came to dr on (b)(6) 2021, after seeing a chiropractor, complaining of hip pain.An x-ray revealed a severely worn trunnion.During surgery it was noted the trunion had severe wear.A restoration modular stem was used as the replacement device." rep provided an x-ray showing the head dissociated from the stem.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
It was reported that the patient's left hip was revised.As reported by rep: "the patient came to dr on (b)(6), 2021, after seeing a chiropractor, complaining of hip pain.An x-ray revealed a severely worn trunnion.During surgery it was noted the trunion had severe wear.A restoration modular stem was used as the replacement device." rep provided an x-ray showing the head dissociated from the stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph indicated that the devices appear recently explanted and are covered in blood/tissue.The stem trunnion is severely worn.Damage is consistent with loss of taper lock.-clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: this inquiry reports the failure of an accolade femoral component about 10 years after implantation due to head/neck disassociation and trunnion wear.I can confirm that the head/neck disassociation took place since i was able to see an x-ray confirming this.I cannot confirm that revision was performed as i have supporting documentation such as office notes, hospital records or operation note.The representative who attended the revision may be able to confirm.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of head/neck disassociation and trunnion wear are multifactorial including surgical technique factors, implant factors and patient factors including weight and activity level." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem.The event was confirmed by visual inspection of a provided photograph of the devices and by clinician review of the provided x-ray.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13392400
Report Number0002249697-2022-00152
Device Sequence Number4525100
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number6021-2530
Device Catalogue Number6021-2530
Device Lot Number38748703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale
Patient Weight93 KG